Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 29, 2014, 5:54 PM EDT for 4 counties in North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 5:54 PM EDT (21:54 UTC)
- Expired
- Apr 29, 2014, 6:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Greene County, NC, Martin County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:27 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS52 KMHX 292154
SVRMHX
NCC013-079-117-147-292245-
/O.NEW.KMHX.SV.W.0023.140429T2154Z-140429T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
554 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GREENE COUNTY IN EASTERN NORTH CAROLINA
NORTHERN PITT COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
WESTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF FALKLAND TO 6 MILES NORTHWEST OF FALKLAND TO FOUNTAIN...OR ALONG
A LINE EXTENDING FROM 5 MILES SOUTHWEST OF TARBORO TO 10 MILES
SOUTH OF TARBORO TO FARMVILLE...MOVING EAST AT 30 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FALKLAND...
BRUCE...
BETHEL...
PITT GREENVILLE AIRPORT...STATON...
OAK CITY...ROBERSONVILLE...
HASSELL...STOKES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3606 7732 3601 7720 3593 7719 3594 7707
3589 7703 3586 7704 3586 7702 3583 7699
3563 7710 3559 7779 3580 7747 3581 7743
3583 7739 3583 7735 3591 7735 3600 7741
3607 7733
TIME...MOT...LOC 2153Z 262DEG 27KT 3585 7760 3577 7755
3565 7761
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:50 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 29, 3:50 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EDT TUE APR 29 2014
.SYNOPSIS...
THE WARM FRONT WILL CONTINUE TO LIFT NORTHWARD TONIGHT. A COLD
FRONT WILL MOVE THROUGH FROM THE WEST THURSDAY NIGHT. A WEAK COLD
FRONT WILL MOVE THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 330 PM TUE...LATEST SFC ANALYSIS SHOWS LINGERING BOUNDARY
FINALLY LIFTING INTO THE NORTHERN HALF OF THE CWA...WITH S/SE FLOW
DEVELOPING ACROSS THE ENTIRE AREA. FRONT WILL CONTINUE TO SLOWLY
LIFT NORTHWARD TONIGHT. SFC LOW PRESSURE CURRENTLY OVER THE MID
WEST AND ATTENDANT COLD FRONT MOVING INTO THE OH/TN VALLEY REGION
WILL CONTINUE TO MOVE EASTWARD TODAY...WITH MOST OF ENC GETTING
INTO THE WARM SECTOR AS WARM FRONT LIFTS NORTH.
TORNADO WATCH OUT FOR EASTERN NC UNTIL 9PM TONIGHT. BETTER
FORCING AND INSTABILITY TODAY AS UPPER TROUGH APPROACHES FROM THE
WEST COUPLED WITH LOW LEVEL JET...SFC FRONT...DIFFERENTIAL HEATING
AND OUTFLOW BOUNDARIES. STORM THAT PRODUCED A BRIEF WEAK TORNADO
EARLIER IN CRAVEN/JONES COUNTIES CONTINUES TO WEAKEN. MESOANALYSIS
SHOWS CAPES 1500-3500 J/KG HIGHEST IN THE SW CWA...LI VALUES -4 TO
-6C...AND 0-6KM SHEAR 25-30KT. MAIN THREATS STILL LOOK LIKE
POTENTIAL FOR DAMAGING WIND GUSTS...LARGE HAIL AND AN ISOLATED
TORNADO. HIGH RES MODELS NSSL WRF AND NMM HAVE CONVECTION
DEVELOPING ACROSS CENTRAL NC THIS AFTERNOON THEN MOVING INTO THE
COASTAL PLAIN LATE THIS AFTERNOON AND EARLY EVENING. AT THIS TIME
THE BEST CHANCES FOR SVR WX LOOK TO BE THE COASTAL PLAIN THIS
AFTERNOON AND EVENING. ACTIVITY SHOULD WEAKEN AND WANE WITH LOSS
OF HEATING THIS EVENING.
OVERNIGHT LOWS WARM AND MUGGY GENERALLY 65 TO 70 DEGREES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...WARM MOIST AIRMASS CONTINUES OVER EASTERN NC
WED...AND EXPECT ANOTHER ACTIVE WX DAY. EASTERN NC STILL IN SLIGHT
RISK OF SVR WX. SLIGHTLY BETTER SHEAR AND FORCING AS COLD FRONT
AND UPPER TROUGH MOVE EASTWARD...THOUGH SLIGHTLY LESS UNSTABLE
WITH MORE CLOUD COVER. SAME THREATS WILL CONTINUE...POTENTIAL FOR
DAMAGING WINDS...HAIL AND ISOLATED TORNADO. BRIEF HEAVY DOWNPOURS
ALSO POSSIBLE WITH PWATS AROUND 1.75 INCHES. BEST CHANCE STILL
LOOKS LIKE AREAS ALONG AND WEST OF HIGHWAY 17.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 350 PM TUESDAY...SLOWLY ADVANCING MID LEVEL TROF IN
COMBINATION WITH A SWATH OF DEEP MOISTURE WILL CONTINUE TO IMPACT
THE LOCAL WEATHER WEDNESDAY NIGHT AND THURSDAY. PRECIP CHANCES WILL
LIKELY THROUGHOUT. CATEGORICAL POPS MAY BE NEEDED FOR THE WEDNESDAY
NIGHT LATE INTO THURSDAY. ALTHOUGH SEVERE PARAMETERS WILL NOT BE
AS IMPRESSIVE AS EARLIER IN THE WEEK...A LOW END SEVERE THREAT WILL
CONTINUE TO EXIST INTO THURSDAY UNTIL THE SURFACE COLD FRONT
FINALLY MOVES OFFSHORE. WITH THE PRECIP WATER INCREASING TO GREATER
THAN +2SD HEAVY DOWNPOURS LIKELY IN THE STRONGER CONVECTION WITH
EVENT TOTAL RAINFALL AMOUNTS EXPECTED TO TOTAL 1-3 INCHES WITH
LOCALLY HEAVIER AMOUNTS.
DRIER AIR WILL BEGIN TO FILTER INTO THE AREA THU NIGHT AND FRIDAY AS
SFC FRONT PUSHES OFFSHORE AND MID LEVEL FLOW TURNS MORE WSW. HOWEVER
FRONT WILL BE BECOME PARALLEL WITH THE FLOW AND STALL OFFSHORE. THIS
WILL LIMIT THE IMPACT OF SURFACE HIGH PRESSURE BUILDING INTO THE
AREA. THE MODELS ARE NO INDICATING ENOUGH RESIDUAL
MOISTURE/INSTABILITY TO PRODUCE A FEW MAINLY COASTAL SHOWERS FRIDAY.
WILL HANG ON TO SLIGHT CHANCE COASTAL POPS SATURDAY BUT THINK FRONT
WILL EDGE FAR ENOUGH EAST TO ALLOW HIGH PRESSURE TO PRODUCE DRY
WEATHER SATURDAY AND SUNDAY. A WEAK COLD FRONT IS PROGGED TO MOVE
THROUGH THE AREA SUNDAY NIGHT BUT MOISTURE IS VERY LIMITED SO NOT
EXPECTING ANY PRECIPITATION WITH ITS PASSAGE. NORTHERN STREAM
DOMINANT NW FLOW ALOFT IS EXPECTED EARLY NEXT WEEK WHICH SHOULD
CONTINUE TO LIMIT THE INFLOW OF MOISTURE INTO ADVANCING FRONTS SO
WILL FORECAST DRY CONDITIONS CONTINUING INTO TUESDAY FOR NOW WITH
NEAR NORMAL TEMPERATURES.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 18Z WEDNESDAY/...
AS OF 130 PM TUESDAY...A WARM FRONT WILL BE PUSHING NORTH THROUGH
THE AFTERNOON. THIS HAS HELPED CLEAR OUT ANY LOW LEVEL STRATUS THIS
MORNING AS IT TRACKS NORTH. SOUTHERLY FLOW WILL DEVELOP ACROSS THE
AREA AS THE FRONT MOVES NORTH. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING. CEILINGS WILL LOWER AGAIN LATE
THIS EVENING THROUGH THE OVERNIGHT HOURS. ANTICIPATE VFR/MVFR THIS
AFTERNOON...IFR THIS EVENING AND OVERNIGHT AND A POSSIBLE PERIOD OF
LIFR EARLY IN THE AM. CONFIDENCE IN THE LOWER CEILINGS IS A BIT
LOW AT THIS TIME...SO DID NOT INCLUDE LIFR IN TAFS. VICINITY SHOWERS
ARE POSSIBLE WEDNESDAY MORNING AS THE LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT APPROACHES THE REGION. SOUTH WINDS WILL
BECOME GUSTY WEDNESDAY AS THE GRADIENT TIGHTENS.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...UNSETTLED CONDITIONS CONTINUE THURSDAY WITH
SCT TO NUMEROUS SHOWERS/STORMS AND SUB VFR CONDITIONS. DRIER AIR IS
FINALLY EXPECTED TO FILTER INTO THE AREA FRIDAY AND ESPECIALLY
SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS INTO EASTERN NC. OTHER
THAN EARLY MORNING FOG PATCHES VFR CONDITIONS ARE EXPECTED TO
PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 330 PM TUE...FRONT FINALLY BEGINNING TO LIFT NORTHWARD
THROUGH THE CENTRAL WATERS THIS AFTERNOON. LATEST OBS SHOW SE
WINDS 10-20KT AHEAD OF THE FRONT AND S WINDS 10-15KT SOUTH OF THE
FRONT. SCA CONTINUES FOR NORTHERN AND CENTRAL WATERS WITH SEAS
4-7FT TONIGHT. ISSUED SCA FOR SOUTHERN WATERS AND PAMLICO SOUND
BEGINNING WED AND WED AFTERNOON WITH INCREASING SOUTHERLY WINDS
AND SEAS BUILDING TO 4-6FT. S/SE WINDS 15-25KT WED WITH SEAS 4-7FT
ACROSS THE WATERS.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 350 PM TUESDAY...SW WINDS 15 TO 25 KT WILL OCCUR AHEAD OF THE
FRONT WEDNESDAY NIGHT INTRO THURSDAY. THE FRONT WILL SLOWLY PUSH
OFFSHORE BY EARLY FRI WITH WINDS DIMINISHING AND BECOMING W TO NW 10
TO 15 KTS. SEAS SHLD SUBSIDE WITH SCA ENDING ALL WTRS BY FRI
MORNING. THE FRONT STALLS OFF THE COAST FRI INTO SAT THEN EDGES EAST
SUNDAY AS HIGH PRESSURE BUILDS OVER THE WATERS. EXPECT SUB ADVISORY
CONDITIONS FRIDAY AFTERNOON INTO SUNDAY. WITH WESTERLY WINDS 15 KT
OR LESS AND SEAS 2-4 FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 8 PM EDT THURSDAY
FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT FRIDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY FROM 8 AM WEDNESDAY TO 8 AM EDT FRIDAY
FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ150.
&&
SYNOPSIS...HSA/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...BTC/JME
AVIATION...JME/LEP
MARINE...JME/CQDHazardous weather outlook, Apr 29, 3:58 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EDT TUE APR 29 2014 NCZ095-104-302000- CARTERET-OUTER BANKS HYDE- 358 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ029-044>047-079>081-090>094-098-302000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 358 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. AT THIS TIME EXPECT THE GREATEST RISK OF SEVERE WEATHER TO BE WEST OF HIGHWAY 17. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ103-302000- OUTER BANKS DARE- 358 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. THERE IS A THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH CAROLINA. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 29, 2:32 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 2 SW COVE CITY 35.17N 77.35W
04/29/2014 CRAVEN NC SPOTTER
TORNADO BRIEFLY TOUCHED DOWN IN FIELD BETWEEN HWY-70
AND COVE CITY
&&
EVENT NUMBER MHX1400342
PAGANOLocal storm report, Apr 29, 2:42 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
242 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TORNADO 3 SW COVE CITY 35.16N 77.36W
04/29/2014 JONES NC PUBLIC
TORNADO OBSERVED WHILE DRIVING SOUTH ON HWY-70
&&
EVENT NUMBER MHX1400343
PAGANOSpecial weather statement, Apr 29, 2:47 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EDT TUE APR 29 2014
NCZ044-080-093-291945-
BEAUFORT-CRAVEN-PITT-
247 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...CRAVEN AND PITT
COUNTIES THROUGH 345 PM EDT...
AT 246 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT BARNWELL...OR ABOUT 14 MILES NORTHWEST OF NEW BERN...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVERSIDE...
HONOLULU...VANCEBORO...WILMAR...CHOCOWINITY...RIVER ROAD......
WASHINGTON PARK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3555 7699 3555 7698 3547 7686 3545 7688
3545 7691 3547 7693 3548 7699 3544 7696
3546 7692 3543 7690 3513 7726 3524 7743
3562 7710
TIME...MOT...LOC 1846Z 220DEG 20KT 3526 7727
3Special weather statement, Apr 29, 5:01 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
501 PM EDT TUE APR 29 2014
NCZ029-044-079-292200-
GREENE-MARTIN-PITT-
501 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MARTIN...PITT AND GREENE
COUNTIES THROUGH 600 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAURY...OR ABOUT 9 MILES SOUTH OF FARMVILLE...MOVING NORTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LIZZIE......
CASTORIA...FARMVILLE...BELL ARTHUR...FOUNTAIN...BRUCE...FALKLAND.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3588 7731 3541 7753 3538 7757 3542 7775
3566 7770 3576 7753 3580 7747 3581 7743
3583 7741 3583 7739 3583 7736 3588 7735
3589 7734
TIME...MOT...LOC 2100Z 195DEG 19KT 3549 7762
5Local storm report, Apr 29, 5:24 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST FARMVILLE 35.59N 77.59W
04/29/2014 E60 MPH PITT NC SPOTTER
&&
EVENT NUMBER MHX1400344
MELENDEZLocal storm report, Apr 29, 5:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
544 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL FARMVILLE 35.59N 77.59W
04/29/2014 E1.00 INCH PITT NC PUBLIC
QUARTER SIZE HAIL REPORTED IN FARMVILLE.
&&
EVENT NUMBER MHX1400345
MELENDEZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:25 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 50 min |
| Apr 29, 12:05 AM EDT | Special Weather Statement | MHX | Dare, Tyrrell | 55 min |
| Apr 29, 12:53 AM EDT | Special Weather Statement | MHX | Dare | 37 min |
| Apr 29, 12:57 AM EDT | Special Marine Warning | MHX | 48 min | |
| Apr 29, 1:19 PM EDT | Special Weather Statement | MHX | Jones | 56 min |
| Apr 29, 2:03 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Lenoir, Pitt | 42 min |
| Apr 29, 2:14 PM EDT | Tornado Warning | MHX | Beaufort, Craven, Jones, Pitt | 31 min |
| Apr 29, 2:47 PM EDT | Special Weather Statement | MHX | Craven | 58 min |
| Apr 29, 3:22 PM EDT | Beach Hazards Statement | MHX | 25 hr | |
| Apr 29, 5:01 PM EDT | Special Weather Statement | MHX | Greene | 59 min |
| Apr 29, 5:17 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 43 min |
| Apr 29, 6:09 PM EDT | Tornado Warning | MHX | Martin, Pitt | 36 min |
| Apr 29, 6:45 PM EDT | Special Weather Statement | MHX | Greene, Martin, Pitt, Washington | 60 min |
| Apr 29, 7:18 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Greene, Lenoir, Martin, Pitt | 42 min |
| Apr 29, 7:37 PM EDT | Areal Flood Advisory | MHX | Greene, Pitt | 83 min |
| Apr 29, 7:43 PM EDT | Tornado Warning | MHX | Greene, Pitt | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.